* Child shows sudden changes in behavior
* Lacks adult supervision
* Overly compliant, passive, or withdrawn
* Comes to school early, stays late, and doesn’t want to go home * Always anticipating something bad to happen
("Child Welfare Information Gateway", 2007).
DRUG ABUSE SIGNS
* Sudden change in behavior
* Mood swings
* Withdrawal from family
* Changed sleeping pattern
* Loss of interest in hobbies, sports, or other favorite activities * Red or glassy eyes
("Narconon International", 2010-2012).
* Depressed or sad most of the time
* Talking or writing about death or suicide
* Withdrawing from family and friends
* Feeling helpless or hopeless
* Dramatic mood changes
* Recklessness and impulsiveness
* Giving away prized possessions
* ("Suicide.org", n.d.).
It is important for a teacher to be on the lookout for the above-mentioned signs and symptoms to identify at risk students. If a student is showing any of these signs, it is important for a teacher to take the appropriate steps to intervention. This usually would start with informing the principal of the situation. From there, it may be to contact the student’s parents if the situation is drug or suicide related. In child abuse cases, contacting social services would be important. It is important not to let these symptoms go unnoticed because the result could be fatal.
Child welfare information gateway. (2007). Retrieved from
Narconon International. (2010-2012). Retrieved from http://www.narconon.org/drug-abuse/signs-symptoms-of-drug-abuse.html Suicide.org. (n.d.). Retrieved from http://www.suicide.org/suicide-warning-